Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 29, 2018, 3:59 AM CST for 20 counties in Texas; Beaver County, Oklahoma. It took effect at Jan 30, 2018, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2018, 3:59 AM CST (09:59 UTC)
- In effect from
- Jan 30, 2018, 11:00 AM CST
- Expired
- Jan 30, 2018, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 21 counties
Beaver County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 59 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3339 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314 WWUS84 KAMA 290959 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 359 AM CST Mon Jan 29 2018 OKZ003-TXZ004-005-007>020-292230- /O.UPG.KAMA.FW.A.0005.180130T1700Z-180131T0100Z/ /O.NEW.KAMA.FW.W.0004.180130T1700Z-180131T0200Z/ Beaver-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-Hemphill- Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong- Donley-Collingsworth- 359 AM CST Mon Jan 29 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE AND THE EASTERN ONE-THIRD OF THE OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 8 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Lipscomb...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...Falling into the 10 to 14 percent range. * Timing...Winds are expected to pick up across the Panhandles late Tuesday morning, and to persist through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ001>003-006-292230- /O.NEW.KAMA.FW.W.0004.180130T1700Z-180131T0200Z/ Dallam-Sherman-Hansford-Hartley- 359 AM CST Mon Jan 29 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWESTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 8 PM CST Tuesday. * Affected Area...In Texas...Dallam...Sherman...Hansford and Hartley. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...Falling into the 10 to 11 percent range. * Timing...Between noon and 7 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
676 WWUS84 KAMA 292055 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 255 PM CST Mon Jan 29 2018 OKZ003-TXZ001>020-301100- /O.CON.KAMA.FW.W.0004.180130T1700Z-180131T0200Z/ Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore- Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 255 PM CST Mon Jan 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE AND THE EASTERN ONE-THIRD OF THE OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Beaver. In Texas...Dallam... Sherman...Hansford...Ochiltree...Lipscomb...Hartley...Moore... Hutchinson...Roberts...Hemphill...Oldham...Potter...Carson... Gray...Wheeler...Deaf Smith...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...Falling into the 10 to 14 percent range. * Timing...Winds are expected to pick up across the Panhandles late Tuesday morning, and to persist through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Ward For more information from the National Weather Service visit... www.weather.gov/ama
059 WWUS84 KAMA 300955 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 355 AM CST Tue Jan 30 2018 OKZ003-TXZ001>020-310200- /O.CON.KAMA.FW.W.0004.180130T1700Z-180131T0200Z/ Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore- Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 355 AM CST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE AND THE EASTERN ONE-THIRD OF THE OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Beaver. In Texas...Dallam... Sherman...Hansford...Ochiltree...Lipscomb...Hartley...Moore... Hutchinson...Roberts...Hemphill...Oldham...Potter...Carson... Gray...Wheeler...Deaf Smith...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Timing...Winds are expected to pick up across the Panhandles late this morning, and to persist into the early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
002 WWUS84 KAMA 302043 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 243 PM CST Tue Jan 30 2018 OKZ003-TXZ001>020-310200- /O.CON.KAMA.FW.W.0004.000000T0000Z-180131T0200Z/ Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore- Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 243 PM CST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE AND THE EASTERN ONE-THIRD OF THE OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Beaver. In Texas...Dallam... Sherman...Hansford...Ochiltree...Lipscomb...Hartley...Moore... Hutchinson...Roberts...Hemphill...Oldham...Potter...Carson... Gray...Wheeler...Deaf Smith...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Timing...Winds are expected to continue across the Panhandles this afternoon, and to persist into the early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Ward For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 28, 10:29 PM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Jan 28, 10:29 PM CST, 5 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1029 PM CST Sun Jan 28 2018
.AVIATION...
For the 06Z TAFs, VFR conditions will be the rule at KGUY, KDHT,
and KAMA through late Monday evening.
Andrade
&&
.PREV DISCUSSION... /Issued 533 PM CST Sun Jan 28 2018/
AVIATION...
For the 00Z TAFs, VFR conditions will prevail at KGUY, KDHT, and
KAMA through late Monday afternoon.
Andrade
PREV DISCUSSION... /Issued 251 PM CST Sun Jan 28 2018/
DISCUSSION...The 7 day forecast is dry, parched, droughty,
dehydrated, withered, not good for those wanting rain or snow, and
it certainly will add to the streak of no measurable precipitation
in Amarillo (currently at 107 days). A ridge set up off the west
coast of the United States will keep the region under
northwesterly flow through next Sunday. Lee side troughing will be
likely to set up on Tuesday, which will bring fire weather
concerns due to downsloping winds (though it will be warm). Embedded
shortwave troughs within this flow will also bring periodic bouts
of colder air, especially on Thursday and Friday, as well as
possibly Sunday. As has been the case, model guidance has trended
drier with the system late in the work week and is teasing
something for Sunday for the northern Panhandles. Given ongoing
drought conditions, and the unfavorable track of systems with
limited moisture to work with, have once again limited PoP
forecasts below mentionable through next weekend with the "best"
chance of anything being on Thursday. Until this pattern breaks
down, we are more likely to see tumbleweeds or dust fly by rather
than raindrops or snowflakes.
Bieda
AVIATION...Previous Discussion...
18z TAF Cycle:
VFR conditions expected through the TAF period. A weak surface
trough has already moved through KDHT/KGUY and will shift winds
from west-southwesterly to northerly early this afternoon at KAMA.
Wind speeds should stay around 10 knots, decreasing after sunset.
Southwest winds will resume after sunrise Monday morning.
Ward
FIRE WEATHER...Tuesday will be the day to watch this upcoming
work week as a lee side trough sets up in eastern New Mexico.
Downsloping southwesterly winds of around 20 to 25 MPH with gusts
up to 40 MPH will bring relative humidity values down to around 10
to 15 percent throughout most of the region. A Fire Weather Watch
has been expanded to now include the southern Texas Panhandle, as
stronger winds (and lower RH) are now forecasted for this region.
The eastern Panhandles remain in a Fire Weather Watch, with
elevated conditions possible in the northwestern Panhandles.
Briefly elevated fire weather conditions may be possible Wednesday
in the southwestern Panhandles depending on how quickly the
anticipated cold front can exit the region. Relative humidity
values will be higher on Thursday and Friday as we cool off behind
the front. Saturday may need to be watched for elevated conditions
again, as model trends have been downward on minimum RH values
(but not quite there in nearly all areas).
Bieda
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
for the following zones: Armstrong...Carson...
Collingsworth...Deaf Smith...Donley...Gray...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
Potter...Randall...Roberts...Wheeler.
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
for the following zones: Beaver.
&&Hazardous weather outlook, Jan 29, 3:58 AM CST, 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 358 AM CST Mon Jan 29 2018 OKZ001>003-TXZ001>020-292200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 358 AM CST Mon Jan 29 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated fire weather conditions are expected to develop this afternoon across the western one-third of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Critical fire weather conditions are expected to develop Tuesday across the Texas Panhandle and the eastern one-third of the Oklahoma Panhandle. Elevated fire weather conditions are expected across the western two-thirds of the Oklahoma Panhandle on Tuesday. Briefly elevated fire weather conditions are possible Wednesday across the southwestern and south-central Texas Panhandle due to breezy northwest to north winds and continued dry conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions today. Area fire managers and emergency officials should be alert for critical to elevated fire weather conditions on Tuesday. Area fire managers and emergency officials should be alert for elevated fire weather conditions again on Wednesday. Cockrell
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.